Advertisement

doctorslounge.com

 
Powered by
Careerbuilder

 

 Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Join the Mailing List

   Home

   News

   Conferences

   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

 

advertisement.gif (61x7 -- 0 bytes)

   Other Sections

   Cardiology

   Chest diseases

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infectious Diseases

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Psychiatry

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

 

 Headlines:

 
 

The Doctors Lounge Message Archive

This is an archived entry for a more up to date version of this post click here!

"The information provided on doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Systemic Poison Ivy

General Medical Discussion


Post subject: Systemic Poison Ivy
annabanana1254
- Tue Sep 07, 2004 4:18 am

Ok, let me explain the situation first:
16 days ago i cut a "dead" bush down. Turns out there was quite a bit of poison "something" growing in it. 3 days later i broke out in a rash. I waited until i had been suffering for 5 days then went to the doc. He said i had mites and poison ivy. (now keep in mind i have never once had an allergic reaction to poison ivy) Treated me with cream for mites and prednisone for poison ivy. it got worse, went back 2 days later. saw a dif doc (i go to one of those doc in a box places where you always see a dif doctor) who also said mites but no poison ivy. treated me with lindane. got massively worse, went back next day. dif doc said all an allergic reaction. upped my prednisone to 80 mg and gave me two shots. (did some blood work and everything but my white blood count came back normal, he didnt know why wbc was off) some of the rash i agree was a reaction to one of the meds originally given bc the shot took some of it away. But it seemed to me that there was more than one rash going on. The new rash is the one that the shot helped. However, it continued to spread, so i went to a dermatologist 15 days after exposure. she said poison ivy in the blood stream and some kind of allergic reaction. wait on the prednisone and we will see. ok here comes my question: i have another appointment with the derm. on wed. the rash is definitely not better and has spread some in the last couple of days. however, i do not have insurance and all of the doc visits are adding up. should i just be patient and wait on the prednisone to eventually kick it out of my system. or should it have already started working and i do need to go back to the doc? the rash on my arms and legs appears different then the rash on "trunk" (as called by the derm). the derm noticed this as well. but all of the rash seems to be spreading not just the stuff on my trunk. so i do not know what to do. do i risk not going back to the doc and hoping the medicine will just start working. or do i need to go back. if it is just poison ivy in the blood stream how long will it last and when will it stop spreading? i know this is really more than one question, but i have so many. (key info i forgot to mention: my roommate also has the rash, she has been seen by two docs, she is on prednisone, and hers continues to spread as well)thanks for any info you can give me!
Post subject: Re: Systemic poison ivy
Yasser Mokhtar, M.D.
- Tue Sep 07, 2004 5:36 am

Dear Anna,

Did your room mate help you with cutting down the bush? Did her rash start before or after your rash? Have you mentioned this to any of the doctors that you visited? Have you had antibiotics at any time during the course of the rash?

i can not tell you what is the nature of the rash because i have not seen it but this could be an infectious rash as allergic rashes do not spread to room mates and their response to prednisone is usually faster than that.

You have to go back to the doctor and i think that the next step will be a skin biopsy.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

send to a friend

   

Are you a physician or a nurse?

Would you like to join us and help patients online by volunteering even a few minutes of your time?

Get started here by becoming a member of The Doctors Lounge.

 

 

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.